View Full Version : Cymbalta - Rebounding - Help Please


Brooke85
12-28-13, 08:06 PM
Hi All,

My G.P prescribed me Cymbalta around 2 years ago for depression.

I was recently referred to a psych, who believes I suffer from ADHD, not depression.

Psych put me on ADHD meds, with the plan of slowly getting me off Cymbalta.

So, I went from 60mg to 30mg with no issues, didnt notice any differences. I'm now trying to go from 30mg to nil. I keep getting dizzy, irritable, moody, definitely feeling a difference, around 4 days in of not taking it. During the xmas period, didnt really want to be feeling like crap, so ended up just taking a dose, when I started getting dizzy.

I assumed I'd suffer some kind of rebound, but this is just annoying. How long can I expect to have these side effects? I don't want to be on Cymbalta, unless I have to be. I'm not feeling depressed without it. It's just the dizziness and headspins that are the main problem.

Any advice/knowledge would be appriciated.

Fuzzy12
12-28-13, 08:51 PM
I had similar issues when I quit sertraline cold turkey and most of them lasted for about 4- 6 weeks but I think it's different for e everyone.

Blanched Dubois
12-28-13, 09:15 PM
I've had depression all my life. No meds help me. I'm the 'resistant type' because ALL meds eventually FOR ME aren't wanted...i prefer to be left to grapple ...i used the meds when i needed to ACT and think fast when lately my life hit the fan...and i'd sustained a trauma...bigtime.

If you see your pdoc often I'd just tell them this and stat! why suffer? sounds like you need a real 'assessment' and possibly a second opinion? I'm changing docs to a different private pdoc woman - the man i have been seeing is for teens and children and i feel he is 'lost' with me and i'd laugh but i don't want to give you the idea i'm facetious...i'm not ....i just have a sardonic humor going now as a result of insanely wicked and cruel behavior that i allow to bother me in my 'real' life - just letting it pass - and strongly defining my boundaries of what i'll let in and what has no place in my field of being - ie; i use alt therapy and privately.

I recco a very satisfied pdoc situation be something folks with ADHD etc here really have and that's due to how very cunning this disorder is and at best how your psyche needs support to maintain a cohesive and empowered stance as you take control of your life with a disease that's stigmatized and only JUST getting attention where needed professionally.

Best of luck on your journey.

In my case, a lifetime of ptsd unearthed only a few yrs back and an add diagnoses by several Dr's i ended up ignoring then forgetting as drugs and me are sensitive - feels like a full time job on the side and i'm leary of taking anything for longer than 6 months....

I am weaning off my meds since October - i didn't take much - i'm a big mouth naturally and the meds only helped me WANT to CARE as i normally just let go these days....this felt like a huge injustice so i HAD to ACT...though i'm beginning to think perhaps only due to ego....or fear of loss or some other ego trick....so i've let go of it all ....as my home in another state was flooded by tenants - all of whom have ripped it up to the extent that it's a 503k rehab loan now

( retired sales mgr - mortgage banker - nobody now disabled by malpractice, negligence and the assumptions of callous primary care physician and his office of hyena's AND two ER visits - no tests, no diagnoses just 2 rounds of antibiotics for what i thought was tonsilitis - but were lymph nodes enlarged due to going into gang green n sepsis for a perforated bowel ) <---- that's the good news

count yer blessings - be straight up with your pdoc or find one you will be stringently proactive and honest with...you're paying for it one way or another - you can't 'live on' anti depressants and expect 'salvation' at any rate - but good therapy? THAT is precious...if you can find it - and this forum does produce - check yer stickies.

sarahsweets
12-29-13, 05:30 AM
I take cymbalta, have for 9 years or so and from what I have heard it can be hell to come off of. Its an SNRI.